Hail, Chicot
- When
- May 4, 5:23 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott Muni Arpt
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.490, -91.440
Penny to quarter size hail fell along Highway 165.
Severe thunderstorms moved across southeast Arkansas and produced large hail that damaged a mobile home and a second building.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Severe thunderstorms moved across southeast Arkansas and produced large hail that damaged a mobile home and a second building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 4, 1:53 PM CST, 3 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 253 PM CDT Sat May 4 2024 ...New DISCUSSION... .DISCUSSION... Issued at 253 PM CDT Sat May 4 2024 Tonight through Sunday...Isolated showers/storms will be possible into the early evening hours, but will dissipate with skies becoming partly cloudy overnight. A short wave will move into the area on Sunday with more scattered showers/storms Sunday afternoon and evening. With decent instability, afternoon heating and at least some flow, strong to possibly severe storms will be possible mainly for areas along and north of the Natchez Trace Corridor. A graphic has already been issued for this potential. Highs will range from around 80 in the west to the upper 80s in the east. The storms will move east of the area during the evening hours. /15/ Monday through Saturday: As a closed low pressure system cuts off over the Northern High Plains through the early part of the work week, upper-level flow over the Southern CONUS will increase. Ripples in the flow interacting with a warm, moist air mass over the Gulf Coast will continue to support mainly diurnal showers and thunderstorms through midweek. Thursday into Friday, ridging over the eastern CONUS is expected to flatten and allow for shortwave energy to eject east across the Midwest and Great Lakes region. A cold front pushing south into our forecast area during this time frame will be a focus for additional shower and thunderstorm activity, eventually yielding to cooler and drier air with high pressure coming out of the Plains. /NF/ && .AVIATION... (18Z TAFS) Issued at 107 PM CDT Sat May 4 2024 Most TAF sites are VFR this afternoon with the exception of GWO. Expect all sites to become VFR by 19Z and remain VFR through much of the period. Stratus/fog will develop mainly over the southeast early on Sunday, which may bring IFR/LIFR condition to PIB/HBG./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 84 67 86 / 10 50 30 30 Meridian 64 88 65 88 / 0 50 30 30 Vicksburg 66 83 66 86 / 10 50 30 30 Hattiesburg 66 88 68 88 / 10 30 10 20 Natchez 66 83 66 86 / 10 50 20 30 Greenville 67 80 68 84 / 10 60 60 30 Greenwood 66 83 67 85 / 10 70 60 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/06
Special Weather Statement
National Weather Service Jackson MS
610 PM CDT Sat May 4 2024
ARZ075-050015-
Chicot AR-
610 PM CDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHICOT COUNTY THROUGH
715 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dermott, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Dermott around 615 PM CDT.
Mcmillan Corner around 620 PM CDT.
Lake Village around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 9132 3352 9125 3356 9123 3351 9119
3343 9123 3344 9118 3350 9117 3347 9112
3344 9112 3343 9113 3339 9122 3338 9114
3345 9106 3335 9114 3326 9114 3335 9146
3356 9145 3356 9135
TIME...MOT...LOC 2309Z 296DEG 24KT 3351 9147
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86The Little Rock radar (KLZK), 168 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
2 hail. Local standard time, as filed.
Penny to quarter size hail fell along Highway 165.
Golf ball to tennis ball sized hail damaged a mobile home and blew out windows on Yocum Road. Another building was damaged as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191069, 1191070.